question-icon

How long the withdrawal symptoms of Solian last?

default
Posted on Sat, 28 May 2016
Question: Dear Dr. Sheppe,
My name is XXXXXXX i am without Solian (amisulpride) since two weeks and you told me that maybe Solian was contributing to obsessive paranoia. Since i am without Solian, some days i am almost without symptoms (fixation on open windows of cars), and some other days there are ups and downs. You told me that Solian can take roughly two weeks for a withdrawal, and i guess it's + 5 days. I just would like to know if the fact that i've been on Solian for a very long period of time (more XXXXXXX ten years) and that i had in the past these symptoms can extend some more time the withdrawal.
Thanks, XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe (2 hours later)
Brief Answer:
Private Consultation

Detailed Answer:
Hello XXXXXXX and thank you for using my private direct service. I will be happy to answer your question in complete detail.

You ask if the fact you have taken Solian for so long might be lengthening the time it takes for withdrawal to go away. This is very clever of you to mention, as this is actually a crucial piece of information. Yes, the length of time you have taken this medication does indeed matter a great deal. The longer you take any psychotropic medication, the longer it will take the brain to adjust. This is particularly true of benzodiazepines (which act on GABA receptors) and of SSRI antidepressants (which act via serotonin receptors), but it is also true of antipsychotics like Solian (which work via dopamine AND serotonin receptors). You can think of this concept like inertia -- the faster and more massive something is moving, the more energy it takes to stop it. Your DNA has been producing dopamine receptors in response to Solian, and it will take your brain cells additional time for those receptors to once again be downregulated and removed from the cell membrane. So it may take an additional several weeks, rather than several days, for your brain to reset to its new steady state now that Solian has been removed. I cannot predict this with accuracy, but I can say it may take several weeks. I will be happy to assist you in any way I can, including with therapy, to help you manage your stress, anxiety, and obsessions during this time.

Please ask any followup questions that come to mind! And at the end of this thread, please remember to rate and close this answer when you are finished and satisfied.

Dr. Sheppe


Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Alexander H. Sheppe (11 hours later)
Dear Dr. Sheppe,
Thanks for your answer. Since i am taking Sulpiride, the time of adjustment can be shorter?
Regards, XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe (3 hours later)
Brief Answer:
Private Followup

Detailed Answer:
You are most welcome!

I do think that having Sulpiride in your system will help to offset the loss of Solian. I would indeed expect this to help decrease the amount of time you spend experiencing withdrawal symptoms. It acts on dopamine receptors as well, so there is not a total abandonment of those receptors as there would be if you were taking Solian by itself.

Please remember to rate and close this answer when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
How long the withdrawal symptoms of Solian last?

Brief Answer: Private Consultation Detailed Answer: Hello XXXXXXX and thank you for using my private direct service. I will be happy to answer your question in complete detail. You ask if the fact you have taken Solian for so long might be lengthening the time it takes for withdrawal to go away. This is very clever of you to mention, as this is actually a crucial piece of information. Yes, the length of time you have taken this medication does indeed matter a great deal. The longer you take any psychotropic medication, the longer it will take the brain to adjust. This is particularly true of benzodiazepines (which act on GABA receptors) and of SSRI antidepressants (which act via serotonin receptors), but it is also true of antipsychotics like Solian (which work via dopamine AND serotonin receptors). You can think of this concept like inertia -- the faster and more massive something is moving, the more energy it takes to stop it. Your DNA has been producing dopamine receptors in response to Solian, and it will take your brain cells additional time for those receptors to once again be downregulated and removed from the cell membrane. So it may take an additional several weeks, rather than several days, for your brain to reset to its new steady state now that Solian has been removed. I cannot predict this with accuracy, but I can say it may take several weeks. I will be happy to assist you in any way I can, including with therapy, to help you manage your stress, anxiety, and obsessions during this time. Please ask any followup questions that come to mind! And at the end of this thread, please remember to rate and close this answer when you are finished and satisfied. Dr. Sheppe